Hail, Ellis
- When
- June 15, 8:01 AM CST
- Where
- Ellis County, Victoria
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.850, -99.150
Hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 15, 2:02 AM CST, 5 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 302 AM CDT SAT JUN 15 2002 DAYS 1-2... FOR TODAY AND TONIGHT...250 MB JET MAX NOTED ON THIS EVENINGS U/A DATA FROM EASTERN COLORADO TO NORTHEASTERN OKLAHOMA. CONVECTION FIRED UNDERNEATH RIGHT REAR QUAD OF AFOREMENTIONED JET MAX AND MOVED SOUTHEAST BEFORE DIMINISHING THIS EVENING. WAA IN THE MID TROP LEVELS STARTING IN EARNEST PER THE PROFILER DATA AND SHORT TERM MODEL SOLUTIONS. THINK THAT MID-LEVEL WAA WILL PERSIST INTO THIS AFTERNOON. MID/UPPER TROP WAVE EVIDENT ON WATER VAPOR LOOP OVER THE FOUR CORNERS REGION EARLY THIS MORNING. THIS FEATURE WILL MOVE EAST TODAY AND ENHANCE CYCLOGENESIS TO OUR SOUTHWEST THIS AFTERNOON. AS A RESULT, LOW-LEVEL MOIST UPSLOPE WILL DEVELOP BY EARLY THIS AFTERNOON. UPSHOT IS THAT WITH MID-LEVEL BAROCLINIC ZONE OVER THE CWA AND AN APPROACHING SHORTWAVE TROF, THE CHANCES FOR CONVECTION APPEAR VERY REASONABLE. THUS, WILL PLAN TO LEAVE WHAT WAS INHERITED FROM PREVIOUS SHIFT FOR POPS TODAY AND TONIGHT. HIGHS TODAY WILL BE SLIGHTLY COOLER THANKS TO AN INCREASE IN CLOUD OVER THE CWA. LOWS TONIGHT WILL BE MAINLY IN THE 50S. FOR SUNDAY...WITH LESS CLOUDS EXPECTED, HIGHS WILL BE SIMILAR TO WHAT THE CWA EXPERIENCED TODAY. WITH NO REAL DISCERNIBLE LOW-LEVEL FOCUSING MECHANISM EVIDENT, DECIDED TO NIL POPS CWA-WIDE. AS FOR SUNDAY NIGHT...MAGNITUDE OF MOIST UPSLOPE SOMEWHAT IN DOUBT. HOWEVER, GIVEN NORTHWEST FLOW REGIME AND STEEP MID-LEVEL LAPSE RATES, THE CHANCE FOR NOCTURNAL CONVECTION STILL EXISTS, THEREFORE, WILL SHOTGUN CHANCE POPS FOR ENTIRE CWA. DAYS 3-7... NO CHANGES. THANKS FOR THE COORD ICT. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 79 58 83 59 / 70 60 0 30 GCK 80 57 84 58 / 70 60 0 30 EHA 84 58 86 58 / 40 60 0 30 LBL 83 58 85 60 / 60 60 0 30 HYS 76 57 81 58 / 70 0 0 30 P28 77 60 80 61 / 70 60 0 30 .DDC...NONE. 16
KSZ030-031-043>046-061>066-074>081-084>090-160600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 327 AM CDT SAT JUN 15 2002 ...STORM SPOTTERS MAY BE NEEDED TODAY AND EARLY TONIGHT... AN UPPER LEVEL DISTURBANCE WILL APPROACH THE WESTERN HIGH PLAINS TODAY THROUGH EARLY TONIGHT. LOW-LEVEL MOISTURE WILL ALSO INCREASE TODAY IN THE PRESENCE OF INCREASING ATMOSPHERIC INSTABILITY. AS A RESULT, THUNDERSTORMS WILL FORM EARLY THIS AFTERNOON AND PERSIST THROUGH SUNSET TONIGHT. SOME OF THESE THUNDERSTORMS WILL BE SEVERE PRODUCING LARGE HAIL AND HIGH WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE GREATEST RISK FOR SEVERE WEATHER IS ALONG AND SOUTHWEST OF A HAYS TO MEDICINE LODGE LINE. THE RISK FOR SEVERE WEATHER WILL SUBSIDE BY MIDNIGHT TONIGHT. STORM SPOTTERS NEED TO STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST WEATHER FORECASTS. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/DDC 16
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
404 AM CDT SAT JUN 15 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0828 PM 1W KENDALL KS 1.00 IN HAIL
06/14/02 HAMILTONThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305925.